MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CXR MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CXR MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404263
Medical Device Problem Codes Inflation Problem (1310); Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cylinders of this inflatable penile prosthesis (ipp) did not inflate.A surgical procedure was performed, during which a defect in the tubing between the pump and cylinders was identified; therefore, the existing ipp was removed and replaced.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The cylinders were microscopically inspected, leak tested.Microscope examination revealed that both cylinders had a hole in the outer tube from sharp instrument damage/ tool marks in the middle of the cylinder.Both cylinders had wear at fold in the proximal end, middle, and distal end of the cylinder.Both cylinders passed the leakage test.The pump was microscopically inspected, leak and functionally tested.Microscope examination revealed that the poppet rod was found to be misaligned in the pump.Leakage test revealed that the pump pumped water opposite of how it should usually flow due to the misalignment of the poppet rod.To avoid damaging the test equipment, the pump was not functionally tested.The reservoir was microscopically inspected, and leak tested.Microscope examination revealed that reservoir had wear at a fold in reservoir shell.Reservoir passed the leakage test.Based on the information available and analysis results, the reason for the mechanical issue and the inflation issue was most likely determined to be the pump misaligned poppet rod from the functional test performed.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.Detailed product information for the reservoir was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.

Brand Name
AMS 700 CXR MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21232534
Report Number2124215-2025-03267
Device Sequence Number4287275
Product Code JCW
UDI-Device Identifier00878953003719
UDI-Public(01)00878953003719(17)250803(10)1100339056
Combination Product (Y/N)Y
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/03/2025
Device Model Number72404263
Device Catalogue Number72404263
Device Lot Number1100339056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexMale